Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 279, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 31, 2018, 10:13 PM CDT for Lincoln County, Nebraska. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2018, 10:13 PM CDT (03:13 UTC)
- Expired
- Aug 31, 2018, 10:49 PM CDT
- In force
- 36 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 137 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 10:15 PM CDT | TSTM WND DMG | 5 S Wallace, NE | THUNDERSTORM WIND GUST ESTIMATED AT 60 MPH DROPED A LARGE TREE LIMB ON A HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1554 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 2614 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
748
WUUS53 KLBF 010313
SVRLBF
NEC111-010400-
/O.NEW.KLBF.SV.W.0279.180901T0313Z-180901T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1013 PM CDT FRI AUG 31 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southwestern Lincoln County in southwestern Nebraska...
* Until 1100 PM CDT.
* At 1013 PM CDT, a severe thunderstorm was located near Wallace, or
20 miles north of Hayes Center, moving east at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Wallace, Dickens and Somerset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4072 10125 4087 10125 4091 10078 4070 10076
TIME...MOT...LOC 0313Z 266DEG 27KT 4079 10115
HAIL...1.50IN
WIND...60MPH
$$
Snively2 follow-up statements
267
WWUS53 KLBF 010330
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1030 PM CDT FRI AUG 31 2018
NEC111-010400-
/O.CON.KLBF.SV.W.0279.000000T0000Z-180901T0400Z/
Lincoln NE-
1030 PM CDT FRI AUG 31 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHWESTERN LINCOLN COUNTY...
At 1030 PM CDT, a severe thunderstorm was located over Dickens, or 21
miles north of Hayes Center, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wallace, Dickens and Somerset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4076 10118 4087 10118 4091 10078 4070 10076
TIME...MOT...LOC 0330Z 264DEG 21KT 4082 10103
HAIL...1.00IN
WIND...60MPH
$$
Snively993
WWUS53 KLBF 010349
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1049 PM CDT FRI AUG 31 2018
NEC111-010359-
/O.CAN.KLBF.SV.W.0279.000000T0000Z-180901T0400Z/
Lincoln NE-
1049 PM CDT FRI AUG 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LINCOLN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However gusty winds are still possible with this
thunderstorm.
LAT...LON 4076 10118 4087 10118 4091 10078 4070 10076
TIME...MOT...LOC 0348Z 266DEG 27KT 4083 10084
$$
SnivelyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 6:28 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 31, 6:28 PM CDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service North Platte NE 628 PM CDT Fri Aug 31 2018 .SYNOPSIS... Issued at 316 PM CDT Fri Aug 31 2018 The H5 pattern across the CONUS this morning had an elongated area of high pressure which extended from North Carolina, west into the Texas Panhandle and off the coast of Baja California. North of this feature, broad west southwesterly flow extended from northern California, east northeast to New England. A couple of decent shortwave troughs were noted within this flow. The first across the Pacific NW and a second over southern Saskatchewan. Within the broad west southwesterly flow aloft, shortwaves were noted over eastern Nebraska, southern Utah and central California. At the surface, low pressure was located over central South Dakota. A cold front had pushed into northwestern Nebraska and the west central Panhandle of Nebraska this afternoon. south of the front, temperatures had surged into the 90s while readings were in the middle 70s in the northeastern Nebraska Panhandle. && .SHORT TERM...(This evening through Saturday) Issued at 316 PM CDT Fri Aug 31 2018 Tonight and Saturday...Precipitation chances will be the main forecast concern over the next 24 hours. The northern stream shortwave trough over southern Saskatchewan, will migrate east into Manitoba this evening forcing the cold front through the remainder of western and southwestern Nebraska by mid evening. At the same time, the southern Utah shortwave (mentioned above) will emerge onto the eastern plains of Colorado and swrn Nebraska by mid evening. Thunderstorms should initiate INVOF the front in swrn Nebraska early this evening, then migrate east northeast into central and northeastern Nebraska overnight. Decent model agreement was noted between the GFS and NAM12 solutions with their 12z forecast runs as to the timing and position of storms tonight. The HREF ensembles develop convection in swrn Nebraska early on with a secondary batch across portions of central Nebraska by late evening. That being said, will focus the highest pops tonight from southwestern into eastern portions of the forecast area. For Saturday, western and north central Nebraska will lie in a post frontal environment with easterly, then southeasterly winds developing by afternoon. Mainly dry conditions are expected, however, skies will be partly to mostly cloudy, especially in southwestern Nebraska. Highs will range from around 80 in the southwest to the lower 80s elsewhere. .LONG TERM...(Saturday night through Friday) Issued at 316 PM CDT Fri Aug 31 2018 The shortwave trough, currently over the Pacific NW, will drop south into the SWRN CONUS Saturday night into Sunday. A lead disturbance will ride northeast into the central plains Saturday night into Sunday. Showers and thunderstorms will develop INVOF the front in northeastern Colorado and Swrn Nebraska late Saturday night, riding northeast into central and northeastern Nebraska. Though the severe threat will be minimal, some heavy rain will be possible given forecast PWATS of better than 1.5 inches. Beyond Sunday, high pressure will build into the east central and sern CONUS. This will allow the swrn CONUS trough to remain in place well into next week. The resultant weather pattern will be highlighted by wetter and warmer than normal conditions across the forecast area through next week. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 627 PM CDT Fri Aug 31 2018 VFR conditions are expected throughout the forecast period, however, brief MVFR or IFR conditions will be possible with scattered showers and thunderstorms around the area during the evening and early overnight hours. Mid to high level cloud cover is expected to continue through 14z Saturday with improving conditions in northern Nebraska after 15z. Central Nebraska will remain under cloud cover through 00z on Saturday with increasing chances of showers and thunderstorms after 21z. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...CDC/Thorne
Hazardous weather outlook, Aug 31, 3:20 PM CDT, 6 hours 53 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 320 PM CDT Fri Aug 31 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-012030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 320 PM CDT Fri Aug 31 2018 /220 PM MDT Fri Aug 31 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A marginal risk of severe weather is possible east of a line from Imperial to Springview this evening. Large hail and damaging winds will be the primary threats. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A marginal risk for severe thunderstorms is possible south of a line from Imperial to Brady on Saturday evening. Large hail, damaging winds, and heavy rain will be possible. The threat for thunderstorms will continue Sunday through Tuesday night across north central Nebraska. At this time, the threat for severe storms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte kulik
In the hours before
Local storm report, Aug 31, 8:17 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
817 PM CDT FRI AUG 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL 5 E LEMOYNE 41.29N 101.70W
08/31/2018 E1.00 INCH KEITH NE TRAINED SPOTTER
MOSTLY DIME SIZE BUT UP TO QUARTER SIZE HAIL.
&&
BLANCHETTELocal storm report, Aug 31, 8:19 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
819 PM CDT FRI AUG 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND GST 5 E LEMOYNE 41.29N 101.70W
08/31/2018 E60 MPH KEITH NE TRAINED SPOTTER
&&
BLANCHETTESpecial weather statement, Aug 31, 8:34 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service North Platte NE
834 PM CDT FRI AUG 31 2018
NEZ024-035-036-057-059-010215-
Hooker NE-Arthur NE-McPherson NE-Lincoln NE-Keith NE-
834 PM CDT FRI AUG 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARTHUR...EASTERN
KEITH...SOUTHWESTERN HOOKER...NORTHWESTERN LINCOLN AND WESTERN
MCPHERSON COUNTIES UNTIL 915 PM CDT/815 PM MDT/...
At 833 PM CDT/733 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 16 miles southeast of
Arthur to 6 miles north of Sarben. Movement was northeast at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Tryon, Sutherland, Paxton, Sarben, Keystone, Roscoe, Kingsley Dam,
Coker, Flatts, Big Lamunyon Flats, Nevens, Broganville, Big Bald
Hill, Bucktail Lake, Diamond Bar Lake, Bucktail and Schnick Lake.
This includes the following highways...
Highway 61 between mile markers 93 and 113.
Highway 92 near mile marker 138, and between mile markers 176 and
206.
Highway 97 between mile markers 32 and 33.
Interstate 80 in Nebraska between mile markers 131 and 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4108 10162 4139 10179 4175 10123 4155 10091
4125 10098 4101 10127
TIME...MOT...LOC 0133Z 228DEG 30KT 4147 10139 4125 10129
ThorneSpecial weather statement, Aug 31, 8:59 PM CDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service North Platte NE 759 PM MDT FRI AUG 31 2018 NEZ022-056>058-069-010245- Deuel NE-Chase NE-Perkins NE-Garden NE-Keith NE- 759 PM MDT FRI AUG 31 2018 ...SIGNIFICANT WEATHER ADVISORY FOR PERKINS...KEITH...NORTHERN CHASE...SOUTHEASTERN GARDEN AND EASTERN DEUEL COUNTIES UNTIL 845 PM MDT... At 759 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles northwest of Lemoyne to 9 miles southwest of Grant. Movement was northeast at 25 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Ogallala, Grant, Brule, Madrid, Venango, Lemoyne, Keystone, Roscoe, Kingsley Dam, Eagle Gulch Campground, Ruthon, Clear Creek State Wildlife Management Area, Brandon, Megeath, Otter Creek Campground, Lake View Campground, Wild Horse Spring and Belmar. This includes the following highways... Highway 61 between mile markers 48 and 109. Highway 92 between mile markers 119 and 138. Interstate 80 in Nebraska between mile markers 109 and 134. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4060 10205 4139 10206 4139 10161 4062 10147 TIME...MOT...LOC 0159Z 237DEG 21KT 4135 10190 4074 10184 Thorne
Special weather statement, Aug 31, 9:29 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service North Platte NE
929 PM CDT FRI AUG 31 2018
NEZ025-036-037-059-010315-
McPherson NE-Thomas NE-Lincoln NE-Logan NE-
929 PM CDT FRI AUG 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN...LOGAN...
SOUTHEASTERN MCPHERSON AND SOUTHEASTERN THOMAS COUNTIES UNTIL 1015 PM
CDT...
At 929 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Ringgold, or 11 miles southeast of Tryon, moving
east at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Stapleton, Tryon, Gandy, Ringgold, Tarboz Lake, Shanklin Bluff,
Hoagland and Brown Lake.
This includes the following highways...
Highway 92 between mile markers 200 and 244.
Highway 97 between mile markers 7 and 33.
Highway 83 between mile markers 99 and 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4119 10118 4136 10120 4146 10115 4150 10111
4169 10081 4174 10043 4139 10026
TIME...MOT...LOC 0229Z 252DEG 28KT 4142 10083
ThorneSpecial weather statement, Aug 31, 9:41 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service North Platte NE
941 PM CDT FRI AUG 31 2018
NEZ057>059-010330-
Perkins NE-Lincoln NE-Keith NE-
941 PM CDT FRI AUG 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PERKINS...SOUTHEASTERN
KEITH AND SOUTHWESTERN LINCOLN COUNTIES UNTIL 1030 PM CDT/930 PM
MDT/...
At 941 PM CDT/841 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Roscoe to 6 miles
northeast of Madrid to 7 miles southwest of Elsie. Movement was
northeast at 30 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Paxton, Wallace, Madrid, Elsie, Sarben, Roscoe and Grainton.
This includes the following highways...
Highway 61 between mile markers 84 and 86.
Interstate 80 in Nebraska between mile markers 130 and 153.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4120 10135 4108 10111 4072 10108 4070 10153
4091 10156 4110 10174
TIME...MOT...LOC 0241Z 244DEG 27KT 4108 10161 4094 10149 4076 10148
ThorneThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:18 PM CDT | Special Weather Statement | LBF | Custer | 27 min |
| Aug 31, 7:39 PM CDT | Special Weather Statement | LBF | Custer | 51 min |
| Aug 31, 7:45 PM CDT | Special Weather Statement | LBF | Keith | 45 min |
| Aug 31, 7:54 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 51 min |
| Aug 31, 8:34 PM CDT | Special Weather Statement | LBF | Keith, McPherson | 41 min |
| Aug 31, 8:51 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 39 min |
| Aug 31, 8:59 PM CDT | Special Weather Statement | LBF | Keith, Perkins | 46 min |
| Aug 31, 9:29 PM CDT | Special Weather Statement | LBF | Logan | 46 min |
| Aug 31, 9:41 PM CDT | Special Weather Statement | LBF | Perkins | 49 min |
| Aug 31, 10:37 PM CDT | Special Weather Statement | LBF | Lincoln | 38 min |
| Aug 31, 11:36 PM CDT | Special Weather Statement | LBF | Frontier | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.